Louisiana, 2004

Hail in Louisiana, May 12, 2004

May 12, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 12, 9:02 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, May 12, 9:02 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CDT WED MAY 12 2004

.UPDATE...
HEAVY RAINS OVERNIGHT HAVE LEFT THE AREA WITH FLOODING PROBLEMS THIS
MORNING. RADAR ESTIMATED RAINFALL INDICATES 6 TO 10 INCHES OF
RAINFALL ALONG AND NORTH OF THE I-10 CORRIDOR...WITH ANOTHER POCKET
OF 10 TO 15 INCHES IN WESTERN VERNON TO EASTERN RAPIDES PARISHES.
CO-OP OBSERVATION REPORTS THIS MORNING SUPPORT THESE NUMBERS WITH
RAINFALL TOTALS OF 5 TO 8 INCHES ACROSS SOUTHWEST LOUISIANA.

THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER CENTRAL LOUISIANA...
MOVING SLOWLY EAST. SCATTERED SHOWERS ARE DEVELOPING SOUTH OF THIS.
EXPECT TO SEE SCATTERED CONVECTION THROUGH THE AFTERNOON HOURS.
ISOLATED BRIEF HEAVY RAINS ARE POSSIBLE WITH THESE STORMS...BUT THE
HEAVIEST RAINS SHOULD BE EXITING THE AREA DURING THE DAY AS THE
STRONG SHORTWAVE MOVES NORTHEAST.

WILL UPDATE ZONES TO REMOVE HEAVY RAINFALL WORDING OVER TEXAS AND
SOUTHWEST LOUISIANA ZONES. WILL ALSO LOWER TEMPS OVER CENTRAL
LOUISIANA AS RAIN AND CLOUDS WILL LIMIT HEATING THIS AFTERNOON.
OTHERWISE...FORECAST LOOKS GOOD. 24

&&

.PREVIOUS DISCUSSION...

.SYNOPSIS...WET AND STORMY PATTERN TO CONTINUE INTO THE WEEKEND AS
HIGH PRESSURE REMAINS ALONG THE EAST COAST...HELPING TO DELAY THE
PASSAGE OF A HIGH AMPLITUDE WESTERN UPPER TROF. LOW PRESSURE OVER
THE PLAINS WILL CONTINUE A FAIRLY STRONG ONSHORE GRADIENT WITH LOW
LEVEL GULF MOISTURE JOINING UP WITH UPPER LEVEL PACIFIC MOISTURE.
UPPER LEVEL DISTURBANCES IN THE SOUTHWESTERLY UPPER FLOW WILL
CONTINUE TO TRIGGER FLARE UPS OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINFALL. A SHIFT TO A MORE SEASONAL PRECIP PATTERN CAN BE
EXPECTED LATER THIS WEEKEND AS SURFACE HIGH PRESSURE BUILDS IN FROM
THE EAST...KEEPING MIGRATING UPPER TROFS NORTH OF THE REGION EARLY
NEXT WEEK.

&&

.DISCUSSION...LATEST IN A SERIES OF NEGATIVELY TILTED SHORTWAVES HAS
BEEN SLOW TO MOVE THROUGH. MESO ETA HAS THIS FEATURE INTO CEN AND
S CEN LA THIS AFTERNOON WHICH IS WHERE MY BEST POPS WILL BE.
CONVECTIVE FEEDBACK HAS BEEN AFFECTING GFS AND ETA SO WENT WITH
MORE CONSERVATIVE NGM. ANOTHER GOOD DOSE OF POPS ON THURSDAY AS A
ANOTHER SHORTWAVE HEADS INTO LOWER SE TX AND SW LA. GFS HAS BEEN
VERIFYING TEMPS WELL AND STAYED WITH THAT MODEL IN THIS PERSISTENT
PATTERN. MARINE FORECASTER ISSUING SCA AS GRADIENT NOW PRODUCING 25
KNOT WINDS IN THE WATERS.

.PRELIMINARY POINT TEMPS/POPS...
BPT  84  74  84  71 /  30  30  60  20
LCH  83  72  82  69 /  40  40  70  20
LFT  83  71  84  69 /  50  30  50  30
AEX  79  71  83  68 /  90  30  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SCA COASTAL WATERS GMZ450-455-470-475.
TX...SCA COASTAL WATERS GMZ470-475.

11/25
Hazardous weather outlook, May 12, 4:36 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 AM CDT WED MAY 12 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
131000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
536 AM CDT WED MAY 12 2004

.DAY ONE...TODAY AND TONIGHT...
ANOTHER ROUND OF SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN
IS EXPECTED FROM LATE MORNING INTO THIS AFTERNOON. MUCH OF THE
AREA NORTH OF I-10 HAS ALREADY SEEN TWO TO FOUR INCHES OF RAIN
WITH ISOLATED AMOUNTS UP TO TEN INCHES SINCE THE RAIN BEGAN YESTERDAY
EVENING. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL CAN BE
EXPECTED TODAY WITH THE HEAVIER AMOUNTS IN CENTRAL AND SOUTH CENTRAL
LOUISIANA. ALTHOUGH LOCALIZED FLOODING IS POSSIBLE...WIDESPREAD
FLOODING IS NOT ANTICIPATED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SHOWERS AND THUNDERSTORMS ARE LIKELY ON THURSDAY...ESPECIALLY FOR
LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. ANOTHER 1 TO 2 INCHES
OF RAIN IS POSSIBLE ON THURSDAY. A FLOOD WATCH MAY BE REQUIRED. THIS
WET AND STORMY PATTERN IS EXPECTED TO PERSIST INTO THIS WEEKEND.
SOMEWHAT DRIER WEATHER IS EXPECTED EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS IN FROM THE EAST.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE NEEDED ON THURSDAY TO PASS ALONG POSSIBLE FLOODING
INFORMATION.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Landry

When
May 12, 12:44 PM CST
Where
St. Landry County, Port Barre
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.550, -91.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396407.